Ibuprofen(Nurofen) side effects? Anyone else experience these?

I had a toothache, that was later fixed, but during a period of about 5-6 days I was taking Nurofen Ibuprofen 200 mg(2)tablets about 3 times a day to ease the pain. The second day of taking them I began feeling other symptoms not common with toothaches such as feeling really nauseas, dizzy, weak and had no appetite. I thought these could be a by-product of the toothache but the odd thing is it would come in waves(the nausea and weakness). I stopped taking the tablets 3 days ago but the nausea, weakness, loss of appetite is still there. The odd thing is sometimes I feel like I'm getting better and sometimes it just creeps up on me again. The symptoms also include odd stool color(dark green).

My question is why does the symptoms continue after not using for 3 days? Could the Nurofen have caused some sort of permanent damage? I've never had any problems with anti-inflammatory meds in the past so I'm stumped. I saw there were side-effects for LONG-TERM use, but I only used for 5-6 days

16 Answers

Relevance
  • Anonymous
    1 decade ago
    Best Answer

    5-6 days seems like a long time to me. The symptoms I've had are breathing and hearing difficulties and a slight depressive mood change. I'm not asthmatic, but perhaps have tendancies that way. I wouldnt recommend it for toothache unless you apply it topically rather than swallow it. Bonjela is pretty good though.

  • Anonymous
    1 decade ago

    You probably need a upper GI scope done, nausea and loss of appetite can be side effects of ibuprofen (usually only long term though), the dark stool could be a sign of a bleeding stomach (not usually green though, but possible). You should see a doctor. If you are on any other medications, they could increase risks associated with ibuprofen use.

    Source(s): Pharmacy school
  • Anonymous
    1 decade ago

    Maybe you just need to go back to your other anti-inflammatory meds, The other side affects are normal if you are having an adverse reaction, Same thing happened to me when I was put on vicoden, It can take up to a week for some meds to clear your system, so be patient and if it still persists after a week go see your doctor because something else is wrong.

  • Debra
    Lv 4
    4 years ago

    My girlfriend who is 28 weeks had the same thing happen to her. She ended up having to take a longer test because her initial results were abnormal. I haven't heard if she has gestational diabetes yet. I am only 18 weeks so I won't have that test for a while. Good Luck and I hope this helps a little.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    If you stopped taking the medicine three days ago but the symptoms haven't lessened, then I am not sure that the symptoms are caused by the ibuprofen. If you are worried about it, call your doctor.

  • 1 decade ago

    I've never experienced anything like that using Nurofen. I always use Nurofen. I've checked the leaflet, and these symptoms don't appear on it.

    I'd talk to your doctor, there could be another reason. It doesn't sound like its the nurofen.

  • 1 decade ago

    You need to see your doctor. Something is wrong. It may be that you have had an elergic reaction to a substance in the tablet. Get a test.

    You may have OD slightly if your timing between the tablets is different each time.

  • Ally S
    Lv 4
    1 decade ago

    i take the same ones for tooth pain but havet had that effect from them if u tooth was infected u can feel sickie and dizzy from the posion i have .but if u worried go to the doctor and say about it because it might be something else i wouldt think its to do with the pain killers

  • Roger
    Lv 4
    3 years ago

    1

    Source(s): Complete Diabetes Guide http://ReverseDiabetesToday.enle.info/?AysA
  • Anonymous
    4 years ago

    Ibuprofen side effects

    Get emergency medical help if you have signs of an allergic reaction: sneezing, runny or stuffy nose; wheezing or trouble breathing; hives; swelling of your face, lips, tongue, or throat.

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, feeling short of breath.

    Stop using ibuprofen and call your doctor at once if you have:

    - changes in your vision;

    - shortness of breath (even with mild exertion);

    - swelling or rapid weight gain;

    - the first sign of any skin rash, no matter how mild;

    - signs of stomach bleeding--bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds;

    - liver problems--nausea, upper stomach pain, itching, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);

    - kidney problems--little or no urinating, painful or difficult urination, swelling in your feet or ankles, feeling tired or short of breath;

    - low red blood cells (anemia)--pale skin, feeling light-headed or short of breath, rapid heart rate, trouble concentrating; or

    - severe skin reaction--fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.

    Common side effects may include:

    - upset stomach, mild heartburn, nausea, vomiting;

    - bloating, gas, diarrhea, constipation;

    - dizziness, headache, nervousness;

    - mild itching or rash; or

    - ringing in your ears.

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    See also: Side effects (in more detail)

    Confirmed Online Store >>> http://ibuprofen2.out2.pw/23gfj

Still have questions? Get your answers by asking now.